Hostname: page-component-6b989bf9dc-94dtm Total loading time: 0 Render date: 2024-04-14T20:50:51.929Z Has data issue: false hasContentIssue false

End extensions and numbers of countable models

Published online by Cambridge University Press:  12 March 2014

Saharon Shelah*
Affiliation:
Hebrew University, Jerusalem, Israel

Abstract

We prove that every model of T = Th(ω, <,…) (T countable) has an end extension; and that every countable theory with an infinite order and Skolem functions has nonisomorphic countable models; and that if every model of T has an end extension, then every ∣T∣-universal model of T has an end extension definable with parameters.

Type
Research Article
Copyright
Copyright © Association for Symbolic Logic 1978

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

REFERENCES

[G1]Gaifman, H., Results concerning models of Peano arithmetic, Notices of the American Mathematical Society, vol. 12 (1965), Abstract 65T–195, p. 377.Google Scholar
[G2]Gaifman, H., Uniform extension operators for models and their applications, Sets, models and recursion theory (Crossley, , Editor), North-Holland, Amsterdam, 1967, pp. 122155.CrossRefGoogle Scholar
[G3]Gaifman, H., Models and types of Peano arithmetic, Annals of Mathematical Logic.Google Scholar
[K1]Keisler, H.J., Some model theoretic results on ω-logic, Israel Journal of Mathematics, vol. 4 (1966), pp. 249261.CrossRefGoogle Scholar
[K2]Keisler, H.J., Models with tree structures, Proceedings of the Tarski Symposium, Berkeley, 1971, Proceedings of Symposia in Pure Mathematics, XXV (Henkin, , Editor), American Mathematical Society, 1974, pp. 331348.Google Scholar
[MS]MacDowell, R. and Specker, E., Modelle der arithmetic, Infinitistic methods, Proceedings of the Symposium on Foundations of Mathematics, Warsaw, 1959, Pergamon Press, Oxford, London, Paris, 1961, pp. 257263.Google Scholar
[SR]Shelah, S. and Rubin, M., On linearly ordered models and their end extensions, Notices of the American Mathematical Society, vol. 22 (1975), p. A646.Google Scholar
[S]Shelah, S., Models with second order properties, Annals of Mathematical logic (to appear).Google Scholar